Ohio, 2015Damaging Winds in Ohio, August 23, 2015
August 23, 2015 · NWS IWX · 4 events in 2 counties and zones
A cold front swept across eastern Indiana into northwestern Ohio during the afternoon hours. Scattered thunderstorms developed in eastern portion of Indiana, intensifying as they moved east into Ohio.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front swept across eastern Indiana into northwestern Ohio during the afternoon hours. Scattered thunderstorms developed in eastern portion of Indiana, intensifying as they moved east into Ohio. While most remained below severe limits, an increasingly unstable environment and 35 knots of low level shear set the stage for a few storms to produce damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Aug 23, 1:49 PM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 23, 1:49 PM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
249 PM EDT SUN AUG 23 2015
.SYNOPSIS...
ISSUED AT 245 PM EDT SUN AUG 23 2015
A COLD FRONT WILL MOVE EAST OF THE AREA THIS EVENING BRINGING
SHOWERS AND THUNDERSTORMS TO AN END AND ALLOWING SKIES TO CLEAR
OVERNIGHT. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE WESTERN GREAT
LAKES ON MONDAY... POSSIBLY CAUSING A FEW LAKE ENHANCED SHOWERS
OVER SOUTHERN MICHIGAN... OTHERWISE DRY AND BREEZY CONDITIONS ARE
EXPECTED ACROSS THE AREA. LOWS TONIGHT WILL GENERALLY BE IN THE
MID 50S WITH HIGHS MONDAY IN THE LOWER AND MIDDLE 70S.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 245 PM EDT SUN AUG 23 2015
LINE OF SHOWERS/TSTMS MOVG EAST ACROSS NRN INDIANA/SWRN MI THIS AFTN
AHEAD OF CDFNT MOVG THROUGH NE IL. SCT ACTIVITY MAY REDEVELOP ALONG
FRONT LATE THIS AFTN... BUT SMALL THREAT OF SVR STORMS APPEARS TO
BE WITH INITIAL LINE MOVE THROUGH ERN PORTION OF CWA LATE THIS
AFTN. ALTHOUGH MODERATE INSTABILITY SHOULD BE AVAILABLE AS THE
CONVECTION MOVES THROUGH... 0-6KM SHEAR MARGINAL AT 25-30KT AND
WITH MID LEVEL LAPSE RATES UNDER 6C/KM... ONLY ISOLATED SVR STORMS
EXPECTED... WITH DAMAGING WINDS THE MAIN THREAT. SKIES SHOULD
CLEAR QUICKLY BEHIND THE FRONT THIS EVE WITH JUST PATCHY CU/STRATO
CU OVERNIGHT. STRONG CAA OVERNIGHT SHOULD ALLOW TEMPS TO FALL TO
THE L-M50S BY DAYBREAK MONDAY.
VORT LOBE ROTATING AROUND THE LAKE SUPERIOR UPR LOW ACROSS SRN MI
MONDAY AFTN ACCOMPANIED BY CYCLONIC WNW LOW LEVEL FLOW AND WK LAKE
INDUCED INSTABILITY MAY ALLOW WIDELY SCT SHOWERS ACROSS NRN ZONES IN
THE AFTN. DEEP MIXING UP TO H850 SHOULD RESULT IN HIGHS IN THE L-
M70S WITH WEST WINDS GUSTING 20-30MPH ADDING TO THE BLO NORMAL CHILL
OF THE DAY.
&&
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 245 PM EDT SUN AUG 23 2015
AUTUMN-LIKE TEMPERATURES AND MAINLY DRY NEXT WEEK...
A MID-UPPER LEVEL JET STREAK WORKING EAST THROUGH THE CENTRAL LAKES
TONIGHT WILL HELP CARVE OUT AN UNSEASONABLY STRONG 500 MB HEIGHT
MINIMUM JUST NORTH OF LAKE HURON BY TUESDAY AND WEDNESDAY. THIS WILL
PLACE THE LOCAL AREA ON THE SW FRINGE OF DEEP/COLD CYCLONIC FLOW
WITH TEMPERATURES WELL BELOW NORMAL FOR LATE AUGUST STANDARDS. THIS
CYCLONIC FLOW AND SOME LAKE CONTRIBUTION (WNW FLOW AND LAKE-7H TEMP
DIFFERENTIALS PUSHING 20C) SHOULD ALLOW FOR A HEALTHY CU FIELD EACH
DAY...ESPECIALLY ACROSS FAR NORTHERN ZONES WHERE A FEW DIURNALLY/LE
DRIVEN SHOWERS NOT OUT OF THE QUESTION. THE SECOND HALF OF THE WEEK
WILL FEATURE A GRADUAL WARMING TREND AND MAINLY CLEAR SKIES AS THE
ABOVE MENTIONED STACKED LOW LIFTS OUT ALLOWING LOW LEVEL RIDGING TO
BECOME BETTER ESTABLISHED.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1256 PM EDT SUN AUG 23 2015
CDFNT MOVG EAST ACROSS NE IL WITH A LINE OF SHRA AND ISOLATED TS
AHEAD OF IT OVER NWRN INDIANA. SBN SHOULD HAVE LINGERING IMPACTS
FROM THIS CONVECTION AT 18Z THOUGH EXPECT TS WILL BE EAST OF THE
TERMINAL BY THAT TIME. BASED ON UPSTREAM OBS EXPECTING CONDITIONS
WILL LOWER TO MVFR/IFR AT SBN AS THE SHRA MOVE THROUGH. SOME
INTENSIFICATION OF CONVECTION LIKELY AS THE LINE MOVES EAST
ACROSS NRN INDIANA THIS AFTN... THUS CONTD WITH TS IN THE FWA TAF
FOR LATE THIS AFTN AND ADDED WIND GUSTS WITH THE TS. CONDITIONS
SHOULD RAPIDLY IMPROVE BEHIND CDFNT LATE THIS AFTN/EVE AND THEN
CONT VFR THROUGH THE REMAINDER OF THE TAF PERIOD.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...BEACH HAZARDS STATEMENT THROUGH LATE MONDAY NIGHT FOR INZ003.
MI...BEACH HAZARDS STATEMENT THROUGH LATE MONDAY NIGHT FOR MIZ077.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM EDT TUESDAY FOR LMZ043-046.
&&
SYNOPSIS...JT
SHORT TERM...STEINWEDEL
LONG TERM...JT
AVIATION...JT
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Aug 23, 3:44 AM EST, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
444 AM EDT SUN AUG 23 2015
INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-240845-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
444 AM EDT SUN AUG 23 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE LIKELY TODAY ALONG A COLD FRONT MOVING THROUGH
THE REGION. A FEW SEVERE STORMS ARE POSSIBLE. ISOLATED DAMAGING
WIND GUSTS AND LARGE HAIL ARE THE PRIMARY HAZARDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED BUT REPORTS OF HAIL AND WIND
ARE WELCOME.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
INZ003-MIZ077-240845-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
444 AM EDT SUN AUG 23 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN AND NORTHERN INDIANA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE LIKELY THROUGH EARLY AFTERNOON ALONG A COLD
FRONT. A FEW STRONG STORMS ARE POSSIBLE.
WEST WINDS OF 15 TO 25 MPH ARE EXPECTED THIS AFTERNOON AND THIS
WILL CREATE DANGEROUS SWIMMING CONDITIONS ON LAKE MICHIGAN THROUGH
TONIGHT. WAVES WILL INCREASE TO BETWEEN 3 AND 6 FEET THIS
AFTERNOON.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
HAZARDOUS SWIMMING CONDITIONS ARE EXPECTED TO PERSIST MONDAY INTO
MONDAY NIGHT AND POSSIBLY ON TUESDAY AS WELL. WAVES OF 3 TO 6 FEET
ARE EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-240845-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
444 AM EDT SUN AUG 23 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE LIKELY THROUGH EARLY AFTERNOON. CONDITIONS
HAZARDOUS TO SMALL CRAFT ARE EXPECTED TO DEVELOP THIS AFTERNOON
BEHIND A COLD FRONT AND CONTINUE TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
CONDITIONS HAZARDOUS TO SMALL CRAFT WILL PERSIST THROUGH TUESDAY.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Aug 23, 12:52 PM EST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
152 PM EDT SUN AUG 23 2015
INZ004-005-012>016-MIZ078-079-231815-
STARKE-MARSHALL-ST. JOSEPH-KOSCIUSKO-FULTON-ELKHART-PULASKI-ST.
JOSEPH-CASS-
152 PM EDT SUN AUG 23 2015
...A LINE OF THUNDERSTORMS WILL AFFECT SOUTHEASTERN STARKE...
NORTHEASTERN PULASKI...NORTHWESTERN FULTON...ELKHART...MARSHALL...
NORTHWESTERN KOSCIUSKO...EASTERN ST. JOSEPH...SOUTHWESTERN ST.
JOSEPH AND SOUTHEASTERN CASS COUNTIES...
AT 150 PM EDT /1250 PM CDT/...A LINE OF THUNDERSTORMS WAS ALONG A
LINE EXTENDING FROM MISHAWAKA TO NEAR WINAMAC...AND MOVING EAST AT
35 MPH.
BRIEF HEAVY RAIN... OCCASIONAL LIGHTNING STRIKES... AND IN
EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SOUTH BEND...ELKHART...MISHAWAKA...GOSHEN...PLYMOUTH...NAPPANEE...
ROCHESTER...BREMEN...WINAMAC...GULIVOIRE PARK...GRANGER...SIMONTON
LAKE...DUNLAP...MIDDLEBURY...OSCEOLA...CONSTANTINE...BOURBON...
WAKARUSA...ARGOS AND BRISTOL.
THIS INCLUDES INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 79 AND
107.
&&
LAT...LON 4174 8620 4190 8556 4107 8616 4103 8671
TIME...MOT...LOC 1750Z 257DEG 31KT 4170 8617 4112 8658
NWS
Special weather statement, Aug 23, 1:22 PM EST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
222 PM EDT SUN AUG 23 2015
INZ005-006-008-014-016-231915-
MARSHALL-NOBLE-KOSCIUSKO-LAGRANGE-ELKHART-
222 PM EDT SUN AUG 23 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ELKHART...SOUTHEASTERN
MARSHALL...KOSCIUSKO...WESTERN LAGRANGE AND NORTHWESTERN NOBLE
COUNTIES...
AT 220 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR EDWARDSBURG TO 6 MILES NORTHWEST OF WAKARUSA TO
NEAR PLYMOUTH...AND MOVING EAST AT 30 MPH.
BRIEF HEAVY RAIN...OCCASIONAL LIGHTNING AND WIND GUSTS IN EXCESS OF
30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ELKHART...GOSHEN...WARSAW...NAPPANEE...WINONA LAKE...LIGONIER...
SYRACUSE...LAGRANGE...DUNLAP...MIDDLEBURY...BOURBON...WAKARUSA...
ARGOS...BRISTOL...MILFORD...TOPEKA...NORTH WEBSTER...PIERCETON...
MENTONE AND MILLERSBURG.
THIS INCLUDES INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 95 AND
124.
&&
LAT...LON 4176 8534 4148 8544 4130 8561 4130 8565
4125 8565 4110 8579 4123 8628 4155 8599
4176 8591
TIME...MOT...LOC 1820Z 278DEG 26KT 4175 8606 4157 8613 4131 8636
PBMSpecial weather statement, Aug 23, 3:08 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
408 PM EDT SUN AUG 23 2015
INZ008-009-017-018-025-OHZ001-002-004-015-232030-
NOBLE-HUNTINGTON-ALLEN-WHITLEY-DE
KALB-FULTON-DEFIANCE-WILLIAMS-PAULDING-
408 PM EDT SUN AUG 23 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DE KALB...NORTHERN
HUNTINGTON...EASTERN WHITLEY...ALLEN...SOUTHEASTERN NOBLE...
NORTHWESTERN PAULDING...SOUTHERN WILLIAMS...SOUTHWESTERN FULTON AND
DEFIANCE COUNTIES...
AT 405 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WATERLOO TO NEAR COLUMBIA CITY TO 7 MILES EAST OF
NORTH MANCHESTER...AND MOVING EAST AT 40 MPH.
WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH
BRIEF HEAVY RAINFALL...AND OCCASIONAL LIGHTNING. SMALL HAIL IS ALSO
POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
FORT WAYNE...NEW HAVEN...AUBURN...KENDALLVILLE...COLUMBIA CITY...
BRYAN...GARRETT...ARCHBOLD...HICKSVILLE...BUTLER...HUNTERTOWN...
PAULDING...AVILLA...WATERLOO...EDGERTON...CHURUBUSCO...ANTWERP...
HAMILTON...WOODBURN AND STRYKER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 469 BETWEEN MILE MARKERS 0 AND 30.
INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 295 AND 340.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
IF YOU ARE ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER... YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4148 8425 4148 8434 4143 8434 4143 8430
4114 8459 4092 8497 4096 8564 4100 8564
4153 8516 4155 8418
TIME...MOT...LOC 2005Z 271DEG 39KT 4149 8511 4116 8541 4097 8565
PBMSpecial weather statement, Aug 23, 3:35 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
435 PM EDT SUN AUG 23 2015
INZ009-018-OHZ001-004-015-232130-
ALLEN-DE KALB-DEFIANCE-WILLIAMS-PAULDING-
435 PM EDT SUN AUG 23 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN DE KALB...
ALLEN...WESTERN PAULDING...SOUTHWESTERN WILLIAMS AND NORTHWESTERN
DEFIANCE COUNTIES...
AT 434 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WATERLOO TO NEAR HUNTERTOWN TO 8 MILES SOUTHWEST
OF FORT WAYNE...AND MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
FORT WAYNE...NEW HAVEN...AUBURN...BRYAN...HICKSVILLE...BUTLER...
WATERLOO...EDGERTON...ANTWERP...WOODBURN...MONROEVILLE...PAYNE...
GRABILL...ST. JOE...EDGERTON IN WILLIAMS COUNTY...ABOITE...
LEO-CEDARVILLE...CONCORD...FARMER AND SHERWOOD.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 469 BETWEEN MILE MARKERS 10 AND 30.
INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 298 AND 325.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4121 8456 4099 8478 4099 8480 4097 8480
4097 8534 4105 8534 4121 8516 4145 8500
4146 8441
TIME...MOT...LOC 2034Z 270DEG 33KT 4139 8497 4121 8509 4103 8529
PBMSpecial weather statement, Aug 23, 4:02 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
502 PM EDT SUN AUG 23 2015
INZ018-OHZ004-015-232145-
ALLEN-DEFIANCE-PAULDING-
502 PM EDT SUN AUG 23 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ALLEN...NORTHERN
PAULDING AND CENTRAL DEFIANCE COUNTIES...
AT 502 PM EDT...A STRONG THUNDERSTORM WAS NEAR GRABILL...OR NEAR
HICKSVILLE...MOVING EAST AT 45 MPH.
WIND GUSTS OF 50 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DEFIANCE...HICKSVILLE...PAULDING...ANTWERP...WOODBURN...FARMER...
SHERWOOD...NEY...CECIL...MARK CENTER...THE BEND AND BRUNERSBURG.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4117 8439 4113 8490 4127 8489 4127 8480
4132 8480 4143 8450 4143 8446 4131 8435
TIME...MOT...LOC 2102Z 258DEG 38KT 4123 8487
PBMSpecial weather statement, Aug 23, 4:06 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
506 PM EDT SUN AUG 23 2015
INZ018-OHZ015-232145-
ALLEN-PAULDING-
506 PM EDT SUN AUG 23 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ALLEN AND
SOUTHWESTERN PAULDING COUNTIES...
AT 506 PM EDT...A STRONG THUNDERSTORM WAS OVER NEW HAVEN...MOVING
EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FORT WAYNE...NEW HAVEN...WOODBURN...PAYNE...MCGILL...EDGERTON IN
ALLEN COUNTY...TILLMAN...TOWNLEY...MAPLES AND ZULU.
THIS INCLUDES INTERSTATE 469 BETWEEN MILE MARKERS 12 AND 28.
&&
LAT...LON 4098 8508 4115 8512 4121 8479 4111 8473
4102 8473
TIME...MOT...LOC 2106Z 259DEG 29KT 4108 8501
PBMThunderstorm Wind, Paulding
- When
- August 23, 4:06 PM EST to 4:07 PM EST
- Where
- Paulding County, 3.75 mi WNW of Antwerp
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.210, -84.790
Emergency management officials reported large tree limbs were blown onto the top of two homes.
Thunderstorm Wind, Paulding
- When
- August 23, 4:34 PM EST to 4:35 PM EST
- Where
- Paulding County, Renollet
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.250, -84.480
Emergency management officials reported two large trees were blown down onto power lines.
Thunderstorm Wind, Defiance
- When
- August 23, 4:35 PM EST to 4:36 PM EST
- Where
- Defiance County, 1.48 mi SSE of Ashwood
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.250, -84.420
Emergency management officials reported several trees were blown down as well ad a antenna broken and metal siding removed from a home on State Route 111. A wall collapsed with a portion of a roof being removed from a pole barn along Krouse Road.
Thunderstorm Wind, Paulding
- When
- August 23, 4:43 PM EST to 4:44 PM EST
- Where
- Paulding County, 1.56 mi W of Arthur
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.200, -84.380
Emergency management officials reported several trees down in yards and on homes.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, August 23, 20151 death · 1 event
- Damaging Wind in Arizona, August 23, 2015$1.0 million · 60 kt wind · 1 event
- Damaging Winds in Missouri, August 23, 2015$24,000 · 52 kt wind · 11 events
- Dense Fog in Illinois, August 23, 20158 events
- Damaging Winds in Georgia, August 23, 2015$3,000 · 50 kt wind · 4 events
- Damaging Winds in Kansas, August 23, 201552 kt wind · 3 events
- Dense Fog in Kentucky, August 23, 20152 events
- Damaging Winds in Georgia, August 23, 2015$6,000 · 50 kt wind · 2 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 23, 20152 events
- Wildfire in Texas, August 23 to 27, 20151 event
- Marine Thunderstorm Wind in Lake Michigan, August 23, 20151 event
- Marine Thunderstorm Wind in Lake Michigan, August 23, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 600156, 600153, 600151, 600154.